Alert archive / South Carolina / Frost Advisories in 2007

Frost Advisory 1, NWS Columbia, SC

April 5, 200712 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this frost advisory at Apr 5, 2007, 4:25 AM EDT for 12 counties in South Carolina; 5 counties in Georgia. It took effect at Apr 6, 2007, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 5, 2007, 4:25 AM EDT (08:25 UTC)
In effect from
Apr 6, 2007, 5:00 AM EDT
Expired
Apr 6, 2007, 4:55 AM EDT
In force
Issued by
NWS Columbia, SC

Counties Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Edgefield County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 46 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2007-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2007-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1898 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 050825
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
425 AM EDT THU APR 5 2007


SCZ015-016-020>022-051630-
/O.NEW.KCAE.FZ.W.0003.070406T0900Z-070406T1300Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF
425 AM EDT THU APR 5 2007

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY.

COLD HIGH PRESSURE WILL BUILD OVER THE AREA TODAY AND TONIGHT.
UNDER MOSTLY CLEAR SKIES WITH DECREASING WINDS TONIGHT...
TEMPERATURES WILL FALL INTO THE UPPER 30S AFTER MIDNIGHT AND DROP
INTO THE LOWER 30S IN THE PRE-DAWN HOURS. IN ADDITION TO FREEZING
TEMPERATURES...SCATTERED FROST IS ALSO POSSIBLE. 

FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE. 

A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE
PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES.
THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

GAZ040-063>065-077-SCZ018-025>031-035>038-041-051630-
/O.NEW.KCAE.FR.Y.0001.070406T0900Z-070406T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-
SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-
CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
425 AM EDT THU APR 5 2007

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST 
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. 

COLD HIGH PRESSURE WILL BUILD OVER THE AREA TODAY AND TONIGHT.
UNDER MOSTLY CLEAR SKIES WITH DECREASING WINDS TONIGHT...
TEMPERATURES WILL FALL INTO THE UPPER 30S AFTER MIDNIGHT AND DROP
INTO THE MID 30S IN THE PRE-DAWN HOURS. SCATTERED FROST IS
POSSIBLE ACROSS THE AREA.

FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. YOU MAY WANT TO TAKE
PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FROST. 

$$
4 follow-up statements
000 
WWUS72 KCAE 051438
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1038 AM EDT THU APR 5 2007


SCZ015-016-020>022-052245-
/O.CON.KCAE.FZ.W.0003.070406T0900Z-070406T1300Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF
1038 AM EDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
FRIDAY...

COLD HIGH PRESSURE WILL BUILD OVER THE AREA TODAY AND TONIGHT.
UNDER MOSTLY CLEAR SKIES WITH DECREASING WINDS TONIGHT...
TEMPERATURES WILL FALL INTO THE UPPER 30S AFTER MIDNIGHT AND DROP
INTO THE LOWER 30S IN THE PRE-DAWN HOURS. IN ADDITION TO FREEZING
TEMPERATURES...SCATTERED FROST IS ALSO POSSIBLE.

FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE.

A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE
PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES.
THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

GAZ040-063>065-077-SCZ018-025>031-035>038-041-052245-
/O.CON.KCAE.FR.Y.0001.070406T0900Z-070406T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-
SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-
CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1038 AM EDT THU APR 5 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
FRIDAY...

COLD HIGH PRESSURE WILL BUILD OVER THE AREA TODAY AND TONIGHT.
UNDER MOSTLY CLEAR SKIES WITH DECREASING WINDS TONIGHT...
TEMPERATURES WILL FALL INTO THE UPPER 30S AFTER MIDNIGHT AND DROP
INTO THE MID 30S IN THE PRE-DAWN HOURS. SCATTERED FROST IS
POSSIBLE ACROSS THE AREA.

FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. YOU MAY WANT TO TAKE
PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FROST.

$$
000 
WWUS72 KCAE 051812
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
212 PM EDT THU APR 5 2007

...WIDESPREAD FREEZE EXPECTED OVER THE WEEKEND...

.A MODIFIED ARCTIC AIRMASS WILL SPREAD SOUTHEAST FROM THE PLAINS
INTO THE CAROLINAS THROUGH THE WEEKEND. THE COLDEST NIGHT WILL BE
SATURDAY NIGHT WITH TEMPERATURES FALLING WELL BELOW FREEZING BY
SUNDAY MORNING. EXPECT A WIDESPREAD FREEZE WITH RECORD
TEMPERATURES.

SCZ015-016-020>022-060315-
/O.NEW.KCAE.FZ.A.0001.070407T0900Z-070407T1300Z/
/O.NEW.KCAE.FZ.A.0002.070408T0900Z-070408T1300Z/
/O.CON.KCAE.FZ.W.0003.070406T0900Z-070406T1300Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF
212 PM EDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WATCH...
WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS
IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY.

THE FREEZE TONIGHT WILL BE MARGINAL...AND FROST WILL MAINLY BE IN SHELTERED
AREAS...HOWEVER A MORE SIGNIFICANT FREEZE IS EXPECTED THIS WEEKEND.

FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE.
TEMPERATURES SUNDAY MORNING ARE FORECAST TO BE IN THE MIDDLE TO
UPPER 20S ACROSS THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL
SAVANNAH RIVER AREA OF GEORGIA.

A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE
PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES.
THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

GAZ040-063>065-077-SCZ018-025>031-035>038-041-060315-
/O.NEW.KCAE.FZ.A.0001.070407T0900Z-070407T1300Z/
/O.NEW.KCAE.FZ.A.0002.070408T0900Z-070408T1300Z/
/O.CON.KCAE.FR.Y.0001.070406T0900Z-070406T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-
SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-
CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
212 PM EDT THU APR 5 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WATCH...
WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS
IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY.

FROST MAY DEVELOP TONIGHT...MAINLY IN SHELTERED AREAS. A
SIGNIFICANT FREEZE IS FORECAST OVER THE WEEKEND.

FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE.
TEMPERATURES SUNDAY MORNING ARE FORECAST TO BE IN THE MIDDLE TO
UPPER 20S ACROSS THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL
SAVANNAH RIVER AREA OF GEORGIA.


A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. YOU MAY WANT TO TAKE
PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FROST.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

AWP
000 
WWUS72 KCAE 060144
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
944 PM EDT THU APR 5 2007

...WIDESPREAD FREEZE EXPECTED OVER THE WEEKEND...

.A MODIFIED ARCTIC AIRMASS WILL SPREAD SOUTHEAST FROM THE PLAINS
INTO THE CAROLINAS THROUGH THE WEEKEND. THE COLDEST NIGHT WILL BE
SATURDAY NIGHT WITH TEMPERATURES FALLING WELL BELOW FREEZING BY
SUNDAY MORNING. EXPECT A WIDESPREAD FREEZE WITH RECORD TEMPERATURES.

SCZ015-016-020>022-061300-
/O.CON.KCAE.FZ.W.0003.070406T0900Z-070406T1300Z/
/O.CON.KCAE.FZ.A.0001.070407T0900Z-070407T1300Z/
/O.CON.KCAE.FZ.A.0002.070408T0900Z-070408T1300Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF
944 PM EDT THU APR 5 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. 

A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE
SATURDAY NIGHT THROUGH SUNDAY MORNING.

THE FREEZE TONIGHT WILL BE MARGINAL...AND FROST WILL MAINLY BE IN
SHELTERED AREAS...HOWEVER A MORE SIGNIFICANT FREEZE IS EXPECTED
THIS WEEKEND.

FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE.
TEMPERATURES SUNDAY MORNING ARE FORECAST TO BE IN THE MIDDLE TO
UPPER 20S ACROSS THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL
SAVANNAH RIVER AREA OF GEORGIA.

A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE
PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES.
THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

GAZ040-063>065-077-SCZ018-025>031-035>038-041-061300-
/O.CON.KCAE.FR.Y.0001.070406T0900Z-070406T1300Z/
/O.CON.KCAE.FZ.A.0001.070407T0900Z-070407T1300Z/
/O.CON.KCAE.FZ.A.0002.070408T0900Z-070408T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-
SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-
CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
944 PM EDT THU APR 5 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. 

A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE
SATURDAY NIGHT THROUGH SUNDAY MORNING.

FROST MAY DEVELOP TONIGHT...MAINLY IN SHELTERED AREAS. A SIGNIFICANT
FREEZE IS FORECAST OVER THE WEEKEND.

FOR THE WEEKEND...NEAR RECORD COLD TEMPERATURES ARE POSSIBLE.
TEMPERATURES SUNDAY MORNING ARE FORECAST TO BE IN THE MIDDLE TO
UPPER 20S ACROSS THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL
SAVANNAH RIVER AREA OF GEORGIA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. YOU MAY WANT TO TAKE
PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FROST.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

LM
000 
WWUS72 KCAE 060855
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
455 AM EDT FRI APR 6 2007

...FREEZING TEMPERATURES EXPECTED THIS WEEKEND WITH RECORD LOW
TEMPERATURES POSSIBLE...

.A DRY COLD FRONT WILL MOVE THROUGH THE AREA EARLY TONIGHT AND
BRING COLDER TEMPERATURES FOR SATURDAY AND SUNDAY. THE COLDEST
NIGHT WILL BE SATURDAY NIGHT AND EARLY SUNDAY MORNING WITH RECORD
LOW TEMPERATURES IN THE MID 20S EXPECTED. 

SCZ015-016-020>022-061700-
/O.CAN.KCAE.FZ.W.0003.070406T0900Z-070406T1300Z/
/O.UPG.KCAE.FZ.A.0001.070407T0900Z-070407T1300Z/
/O.NEW.KCAE.FZ.W.0004.070407T0900Z-070407T1300Z/
/O.CON.KCAE.FZ.A.0002.070408T0900Z-070408T1300Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF
455 AM EDT FRI APR 6 2007

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...
...FREEZE WARNING IS CANCELLED...

THE FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. SURFACE
WINDS WERE 3 TO 5 MPH OVERNIGHT AND TEMPERATURES DID NOT FALL
THROUGH THE 30S AS EXPECTED. A FEW LOCATIONS DID REPORT
TEMPERATURES IN THE MID 30S THIS MORNING BUT WIDESPREAD FREEZING
TEMPERATURES ARE NO LONGER EXPECTED. 

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS UPGRADED THE FREEZE
WATCH FOR LATE TONIGHT AND EARLY SATURDAY TO A FREEZE WARNING. 
THE FREEZE WARNING IS IN EFFECT FROM 5 AM TO 9 AM EDT SATURDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING WITH RECORD LOW TEMPERATURES IN THE MID 20S EXPECTED.

A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST. YOU MAY WANT TO TAKE
PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES.
THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION.|

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR 
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE 
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

GAZ040-063>065-077-SCZ018-025>031-035>038-041-061700-
/O.CAN.KCAE.FR.Y.0001.070406T0900Z-070406T1300Z/
/O.UPG.KCAE.FZ.A.0001.070407T0900Z-070407T1300Z/
/O.NEW.KCAE.FZ.W.0004.070407T0900Z-070407T1300Z/
/O.CON.KCAE.FZ.A.0002.070408T0900Z-070408T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-
SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-
CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
455 AM EDT FRI APR 6 2007

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...
...FROST ADVISORY IS CANCELLED...

THE FROST ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. SURFACE
WINDS WERE 3 TO 5 MPH OVERNIGHT AND TEMPERATURES DID NOT FALL
THROUGH THE 30S AS EXPECTED. A FEW LOCATIONS DID REPORT
TEMPERATURES IN THE MID 30S THIS MORNING BUT MOST LOCATIONS WERE
IN THE LOWER 40S. TEMPERATURES WILL LIKELY FALL INTO THE UPPER 30S
BEFORE SUNRISE IN MOST LOCATIONS BUT IT WILL BE TOO WARM FOR
WIDESPREAD SCATTERED FROST TO DEVELOP. 

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS UPGRADED THE FREEZE
WATCH FOR LATE TONIGHT AND EARLY SATURDAY TO A FREEZE WARNING. 
THE FREEZE WARNING IS IN EFFECT FROM 5 AM TO 9 AM EDT SATURDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING WITH RECORD LOW TEMPERATURES IN THE MID 20S EXPECTED.

A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE
SATURDAY NIGHT THROUGH SUNDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE 
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

TTH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Apr 5, 4:01 AM EDT, 24 minutes earlier.

Area forecast discussion, Apr 5, 4:01 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
401 AM EDT THU APR 5 2007

.SHORT TERM /TODAY THROUGH SATURDAY/...
COLD FRONT HAS PASSED WELL OFFSHORE AND COLD HIGH PRESSURE IS
BUILDING OVER THE AREA. THE PRESSURE GRADIENT DECREASED AND AS
A RESULT...CAE DROPPED THE LAKE WIND ADVISORY. WITH THE COLD AIR
AND MOSTLY CLEAR SKIES TONIGHT ALONG WITH LIGHT WINDS...CAE WILL
ISSUE A FREEZE WARNING FOR THE NORTHERN COUNTIES AND A FROST
ADVISORY FOR THE CENTRAL AND SOUTHERN COUNTIES. LOW TEMPERATURES
WILL BE IN THE LOWER 30S NORTH AND MID 30S REST OF AREA. ALTHOUGH
DEWPOINTS WILL BE IN THE MID TO UPPER 20S...GRASSY AREAS AND
TENDER VEGETATION SHOULD HAVE ENOUGH MOISTURE TO ALLOW FROST TO
DEVELOP. A CLIPPER LIKE SYSTEM WILL MOVE EAST THROUGH THE GREAT
LAKES FRIDAY AND PUSH A DRY COLD FRONT SOUTHWARD TO RE-ENFORCE THE
COLD AIR DOWN SOUTH. FRIDAY SHOULD BE CHILLY DAY WITH HIGHS IN THE
UPPER 50S TO LOWER 60S. WITH THE COLD FRONT MOVING THROUGH LATE IN
THE DAY...MORE COLD HIGH PRESSURE WILL ADVECT COLD AIR TO THE
AREA WITH LOW TEMPERATURES IN THE LOWER 30S BY SATURDAY MORNING.
SATURDAY WILL BE CHILLY AS WELL WITH HIGHS ONLY IN THE 50S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
NO SIGNIFICANT CHANGES. A CHILLY START TO THE WEEK BUT
TEMPERATURES MODERATE BY TUESDAY AND WEDNESDAY.

&&

.AVIATION /06Z-06Z/... VFR CONDITIONS WILL PREVAIL THROUGH THE
TAF PERIOD. BEHIND COLD FRONT THAT MOVED ACROSS THE AREA WEDNESDAY
EVENING...COLDER/DRIER AIR WILL FILTER SEWD ACROSS THE REGION. AS
HIGH PRESSURE MOVED SOUTHWARD FROM CANADA...A LITTLE BIT OF A
PRESSURE GRADIENT WILL REMAIN ACROSS THE REGION OVERNIGHT INTO
TODAY. EXPECT WINDS TO BE FROM THE WNW/NW CLOSE TO 10 KTS THROUGH
THE DAY...WITH SOME WEAKENING AFTER 01Z.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY FROM 5 AM TO 9 AM EDT FRIDAY FOR SCZ018-025>031-
     035>038-041.

     FREEZE WARNING FROM 5 AM TO 9 AM EDT FRIDAY FOR SCZ015-016-
     020>022.

GA...FROST ADVISORY FROM 5 AM TO 9 AM EDT FRIDAY FOR GAZ040-063>065-
     077.

&&

SHORT TERM...07
LONG TERM...07
AVIATION...77
Hazardous weather outlook, Apr 4, 1:45 PM EDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
145 PM EDT WED APR 4 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-051745-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
145 PM EDT WED APR 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MARGINAL FREEZE EXPECTED SATURDAY MORNING ACROSS THE NORTHERN
MIDLANDS AND PIEDMONT. WIDESPREAD FREEZE EXPECTED SUNDAY AND MONDAY MORNING.
TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S SUNDAY
MORNING...AROUND 30 DEGREES MONDAY. FROST SHOULD BE LIMITED
SATURDAY MORNING DUE TO WINDS STAY UP DURING THE NIGHT...BUT
WILL DEVELOP SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:37 PM EDTLake Wind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more7 hr
Apr 5, 4:25 AM EDTFreeze WarningCAEChesterfield, Fairfield, Kershaw, Newberry25 hr
Apr 5, 2:12 PM EDTFreeze WatchCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more15 hr
Apr 5, 2:12 PM EDTFreeze WatchCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more38 hr
Apr 5, 2:56 PM EDTFire Weather WatchCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more24 hr

Nearby

Frost Advisories in South Carolina, 2007Frost Advisories in Georgia, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.